Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 1, 2017, 2:16 PM MDT for Hamilton County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 2:16 PM MDT (20:16 UTC)
- Expired
- Aug 1, 2017, 3:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 154 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS83 KDDC 012016 SPSDDC Special Weather Statement National Weather Service Dodge City KS 216 PM MDT TUE AUG 1 2017 KSZ061-012100- Hamilton KS- 216 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm very near Coolidge, or 13 miles west of Syracuse, moving south at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Coolidge and Medway. LAT...LON 3811 10204 3812 10186 3783 10180 3782 10204 TIME...MOT...LOC 2016Z 358DEG 12KT 3805 10198 $$ JJOHNSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:25 PM MDT, 51 minutes earlier.
Area forecast discussion, Aug 1, 1:25 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 225 PM CDT Tue Aug 1 2017 ...UPDATE TO LONG TERM... .SHORT TERM...(This evening through Wednesday) Issued at 107 PM CDT Tue Aug 1 2017 Although a northwest flow aloft will intensify somewhat this evening as a +70kt jet core transitions down the front of a building ridge out west, a weak shear profile, a weak and disorganized flow in the lower levels, and a lack of heating due to a prevailing cloud deck will limit precip chances across the region tonight through Wednesday afternoon. Clearing skies with surface dewpoints holding in the lower to mid 60s(F) for the most part will allow lows to fall well into the 60s(F) tonight. For Wednesday, a weak surface high is projected to sink southward across the Central Plains as weak lee side troughing slowly develops across eastern Colorado. This will bring about a light southeast flow to western Kansas, tapping into slightly warmer air to our south. Look for highs pushing the lower 90s(F) Wednesday afternoon. .LONG TERM...(Wednesday night through Tuesday) Issued at 222 PM CDT Tue Aug 1 2017 Thunderstorm chances return Wednesday night as medium range models indicate an upper level shortwave trough digging southeast across the Dakotas into the Upper Midwest, sending an attendant cold front southward into western Kansas overnight. Meanwhile, a prevailing southeast upslope flow will help draw moisture into the region reinforcing surface dewpoints up into the 60s(F) and increasing instability ahead of the frontal boundary. Sufficient forcing provided by the frontal boundary will set the stage for possible thunderstorm development late Wednesday night into early Thursday. The focus for thunderstorm chances shifts southward with the advancement of the frontal boundary, placing the best chances for precip closer to the Oklahoma border Thursday afternoon/evening. Surface high pressure will fill in across the Central Plains Friday, returning a southeast upslope flow to the Western High Plains and the potential for diurnally driven thunderstorms off the higher terrain of eastern Colorado as low/mid level lapse rates steepen Friday afternoon. A few storms could drift eastward into extreme western Kansas Friday night. Thunderstorm chances continue into Saturday as yet another cold front is projected to push across the region early in the weekend. Cooler air filtering into western Kansas in wake of a frontal passage Wednesday night will drop high temperatures to well below normal levels Thursday afternoon. Expect highs only up into the 70s(F) across west central Kansas with the 80s(F) still possible toward south central Kansas. Similar highs can be expected Friday with a small warm up likely Saturday as a southerly flow sets back up across western Kansas in wake of a departing surface high. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1211 PM CDT Tue Aug 1 2017 MVFR cigs will give way to VFR conditions at all TAF sites mid to late afternoon as low level stratus continues to slowly lift/scatter out. VFR conditions will then prevail through early Wednesday morning. Light and variable winds will persist across western Kansas through tonight as a broad area of high pressure dominates across the Colorado Rockies into the Western High Plains. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 90 64 81 / 10 0 20 30 GCK 62 88 62 78 / 10 0 30 30 EHA 62 88 62 80 / 10 0 20 30 LBL 62 90 63 81 / 10 0 20 30 HYS 63 89 64 79 / 10 0 20 20 P28 65 91 67 86 / 10 0 0 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Aug 1, 3:00 AM MDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 400 AM CDT Tue Aug 1 2017 KSZ030-031-043>046-061>066-074>081-084>090-020900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 400 AM CDT Tue Aug 1 2017 /300 AM MDT Tue Aug 1 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Areas of fog will result in limited visibility through about 9 am. Locally dense fog, with visibility as low as one quarter mile, is possible mainly across the southwest counties. An isolated thunderstorm is possible this afternoon, mainly south of US 50. Coverage, if any, will be limited, with most locations dry. Day 1 Hazards ------------- * Lightning: Limited risk * Fog: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Wednesday will feature dry weather and warmer temperatures. A strong cold front for summer standards will arrive Wednesday night and early Thursday. The best potential for thunderstorms will be behind the front late Thursday across the western counties. Some strong storms with locally heavy/flooding rain are possible. Dry stable air will prevent thunderstorms Friday. An active northwest flow aloft will likely produce clusters of thunderstorms (MCS) late Saturday through Saturday night. Heavy rain, flooding potential and marginally severe hail and wind will be concerns with these storms. Days 2-7 Hazards ---------------- * Wednesday No hazards. * Thursday - Flooding: Limited risk - Lightning: Limited risk * Friday No hazards. * Saturday - Lightning: Elevated risk - Flooding: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo TURNER
In the hours before
Special weather statement, Aug 1, 2:16 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 216 PM MDT TUE AUG 1 2017 KSZ061-012100- Hamilton KS- 216 PM MDT TUE AUG 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm very near Coolidge, or 13 miles west of Syracuse, moving south at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Coolidge and Medway. LAT...LON 3811 10204 3812 10186 3783 10180 3782 10204 TIME...MOT...LOC 2016Z 358DEG 12KT 3805 10198 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:29 AM MDT | Dense Fog Advisory | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Morton and 3 more | 5 hr |
| Aug 1, 8:02 AM MDT | Dense Fog Advisory | DDC | Hamilton, Morton, Stanton | 58 min |
| Aug 1, 2:38 PM MDT | Special Weather Statement | DDC | Hamilton | 37 min |
| Aug 1, 3:10 PM MDT | Special Weather Statement | DDC | Kearny | 35 min |
| Aug 1, 3:46 PM MDT | Special Weather Statement | DDC | Kearny | 44 min |
| Aug 1, 5:54 PM MDT | Special Weather Statement | DDC | Kearny | 66 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.